MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST OPEN PS; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST OPEN PS; SURGICAL MESH
Catalog Number 1220011
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Obstruction/Occlusion (2422)
Date of Event 06/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the phasix st mesh was implanted near an anastomotic leak and approximately 10 months post-implant, the patient developed bowel obstruction, adhesion and underwent partial bowel resection and mesh removal.It is unclear if the initial placement of the device, may have been a contributing factor to the patient outcome.However, based on the information provided no conclusions can be made.To date this is the only reported complaint received for this lot.Adhesions and pain are known inherent risks of surgery and are identified in the adverse reaction section of the instructions-for-use as possible complications.Should additional information be provided, a supplemental emdr will be submitted.Not returned - remains implanted.
 
Event or Problem Description
It was reported that the patient underwent a primary repair of hartmann's reversal procedure for 4 x 2cm sized hernia defect, in which phasix st w/ open positioning system was used to reinforce the stoma site, near an anastomotic leak on (b)(6) 2019.The mesh was pre-hydrated with saline solution for 3 seconds and implanted intra-abdominally with the barrier facing downward.The mesh was fixated circumferentially with a non-bard/davol fixation device placed approximately 1-2cm apart and secured with sutures.The hernia defect was closed primarily and the mesh overlap was 3.5cm.Following fixation, the positioning system was removed and the fascia was closed over the mesh.Post-implant, the patient developed abdominal pain, the surgeon originally believed it was pain from an incisional hernia and brought the patient back for hernia repair on (b)(6) 2020.Intraoperatively, the surgeon discovered an undiagnosed bowel obstruction at the site of dense adhesions/ingrowth of the bowel to the phasix st open mesh; the mesh was still mostly intact.A bowel resection was performed and the removed portion had a hardened feel, that the surgeon found very abnormal, and pieces of mesh were still adhered to the bowel.It is not known if the portion of bowel adhered to the mesh was, in fact, the site of the anastomosis.

Brand Name
PHASIX ST OPEN PS
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10279812
Report Number1213643-2020-06677
Device Sequence Number2496194
Product Code OWT
UDI-Device Identifier00801741163173
UDI-Public(01)00801741163173
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190185
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2020
Device Catalogue Number1220011
Device Lot NumberHUDR0599
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2020
Initial Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR